MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during a drainage procedure, the physician felt resistance while inserting the bentson straight fixed core wire guide and noticed that it was broken into two portions at the distal part.The wire guide was immediately withdrawn from the patient with the pigtail drainage catheter.The procedure was successfully completed with a new guide wire and catheter.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used bentson straight fixed core wire guide was returned for investigation.The distal end of the wire guide is separated.The distal separated section is 5.9 cm in length.The proximal section is 141.8 cm in length.The separation site has sharp edges.The wire guide outer diameter measured within specifications.The mandril wire measured within specifications.The safety wire was caught securely in the tip and back welds.The weld at the proximal end is caught, smooth, not sharp or offset and distal tip is smooth, not sharp or offset.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each wire guide is 100% inspected and verified prior to release.Review of the device history record of the finished product shows no nonconforming events.In addition, there were no other reported complaints for this lot number.There is no information regarding the patient anatomy or angulation that may have contributed to this event.There is mention of resistance however and this may have contributed to the separation.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was human anatomy related but other compatible device related factors cannot be ruled out.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7061256
Report Number1820334-2017-04241
Device Sequence Number13720477
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)220605(10)7898597
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-145
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1